[Angioedema caused by enalapril].

Abstract

Since 1984 25 cases of enalapril induced angioedema have been reported to the Netherlands Center for Monitoring of Adverse Reactions to Drugs. Two patients with enalapril induced angioedema are described. The pathophysiological mechanism of this potentially life-threatening adverse effect is probably not a direct allergic response to the drug itself. Enalapril inhibits angiotensin converting enzyme, which not only metabolizes angiotensin I but also bradykinin and 'substance P'. Bradykinin and 'substance PH may then accumulate and cause angioedema in a direct or indirect way. It is of great importance that instances of oropharyngeal swelling are considered a possible result of an adverse reaction to ACE-inhibitors.

Cite this paper

@article{Lanting1991AngioedemaCB, title={[Angioedema caused by enalapril].}, author={Pauline Lanting and T M Brouwers and Henk R van Buuren and Bruno Hch Stricker}, journal={Nederlands tijdschrift voor geneeskunde}, year={1991}, volume={135 8}, pages={335-7} }